5

Asking this question for somebody else here!

Background:

Some parents that I know are very concerned, as their 16 year old's friend, has extrapulmonary TB.

  • They have been rather ill for several months.
  • They have had a constant cough for several months.
  • They had their lymph nodes removed from their neck to try and cure this, as they were very swollen (you could see them bulging out of the neck)

  • She says she has to have several antibiotics, with several side effects for six months. She also has check ups every fortnight at the hospital. She also says she has dizziness and numbness which is a side effect.

The question:

  • Are there any long term complications of extrapulmonary TB? He is naturally concerned for his best friend's health.

Edit: She has had it for almost a year before treatment started, as she was misdiagnosed.

  • 4
    Hello George! Not even the best doctors can diagnose somebody over the Internet, sight unseen. No matter how many symptoms you describe, the person has to go to a health care professional. I think only the third of your four points is clearly on-topic. Maybe the fourth one can be asked on its own, starting out from the assumption of a real infection, but the "tactful prevention" is not something I'd expect a health professional would have advice for. The first two are unanswerable, however. – rumtscho Jun 10 '15 at 21:14
  • Thanks. I have removed the other questions to try and make my question more on-topic. This is probably the most important question – George Jun 10 '15 at 21:16
4

There are complications involved with TB itself and with the treatment.

The TB itself is likely to resolve (assuming it isn't resistant which it should have been tested for). Thus no complications caused by TB should occur which would be damage to structures in the neck or elsewhere affected by TB and disease if TB had spread across the body.

The treatment has a number of side effects. These include

  • The oral contraceptive might not work
  • Can damage your liver and eyes. For this reason your liver and eyes are tested before treatment and during treatment
  • Rash
  • Vomit
  • Numbness

If any of these occur, she should see a doctor. And honestly, she should discuss which complications she might face with a doctor.

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.